Citalopram - side effects!

Hey there :)

I have recenty been prescribed Citalopram 20mg and have only been on them for a week. I know that things feel worse for a few weeks before I start to feel the benefits but is anyone else on these and experiencing a tight jaw and constant headache? The headache can range in severity, like last night it was so painful but this morning it has calmed down. Still feels a bit sore but nothing like last night. My appetite is shot to bits, eat like a bird here and there and very dry mouth. Any tips on dealing with these side-effects welcome :)

Emma x

5 Replies

  • Hi Emma , I was on this a few mi this ago but stopped because I had headaches everyday and thought it was because of this but still getting them now so not sure if it was them that started them or not. But I will say if you can put up with the headaches stay on them. I was suicidal around d Xmas time, I get like I had hit rock bottom, very anxious, scared , panic attacks I had the lot. First few weeks on citrplam I didn't feel much difference then bam! Woke up one morning and it was almost like I had no emotion it was great. I didn't think bad thoughts , I was happy, I couldn't even make myself anxious it worked amazing. I had a few side affects us like nausea for the first few weeks, tiredness and like I say headaches.

    Keep on them at least for a few weeks they worked wonders for me. good luck xxxxxx

  • Hi Kylie,

    Thanks for your reply :) aw sorry to hear that. Hope you are feeling much better now? Yeah it's only been a week today of being on them so I will stick it out...luckily no nausea but the headache is annoying! It's not stopping me from working or anything so I will grin and bear it and wait for that 'bam!' moment :)

    Emma xxx

  • I lasted about 24 hours on citalopram - not headaches but vivid dreams so realistic that I thought I was loosing my grip on reality.

    It may be worth going back to the doctor as there are a lot of other medications that you could try and there may well be one out there that doesn't have any side-effects for you.

  • Hey,

    Yeah I am having vivid dreams, lucikly not too disturbing! If my headaches haven't shifted when they should have then I will definitely be going back to my Dr :)

  • You might be anxious about being on the med and clenching your jaw causing headaches anyway like others said it may pass and bam you feel better. Best of luck to you

You may also like...